Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Viral Hepatitis A, low serum bilirubin, SGPT, wants to take udliv, LIV fit tonic. Side effects of medication ?

User rating for this question
Very Good
Answered by

Practicing since : 2000
Answered : 339 Questions
My son 11 yrs Child has diagnised Viral Hep A with Serum Bilurubin- 3.5 mg/dl and SGPT (ALT)-54 IU/L.
Doctor prescribed Udliv 150mg Thrice daily , New LIVfit tonic thrice after food. Is it OK to control the problem? What are the side effects of UDLIV 150?
Posted Thu, 19 Apr 2012 in Liver and Gall Bladder
Answered by Dr. Poorna Chandra K.S 2 hours later

Thanks for your query.

Viral hepatitis A is usually a self limited viral illness with no long-lasting consequences. Very rarely the acute infection may be severe and requires admission. You just need to support the liver till it recovers and there is no specific management.

UDILIV - ursodeoxycholic acid is a tertiary bile acid which has hepatoprotective action and is used as a supportive therapy in various hepatis disorders.

Bilirubin of <5mg/dl is indicative of a mild hepatitis and it should resolve spontaneously. Just keep feeding him a high calorie high protein diet at frequent intervals and restrict him from having any vigorous exertion

Above answer was peer-reviewed by
Follow-up: Viral Hepatitis A, low serum bilirubin, SGPT, wants to take udliv, LIV fit tonic. Side effects of medication ? 22 hours later
My child specialist is suggested Fat free food, and he is showing dry caugh at frequent intervals and also shall I give B Complex tonic also in addition to UDLIV 150mg and New LIVFIT tonic as we are vegiterians please suggest what diet we should feed him.
Answered by Dr. Poorna Chandra K.S 24 hours later

Thanks for follow up query.

Resolving Hepatitis is a regenerative process and requires proteins, vitamins and energy. Hence give him protein XXXXXXX high calorie diet.

Further as the liver is inflamed, it cannot store glucose as glycogen and hence he has to eat at frequent intervals.

Avoiding fatty food is a old concept and based on the dislike to fatty foods when one has nausea. Let him have nutritious and a balanced food.

You can give vit B complex supplements and it aids recovery.

I hope this answers your query.

Wish you and your son a good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor